Volume 7, no. 4Pages 102 - 112

Euler's Broken Lines and Diameter of Partition

D.V. Khlopin
We study the conditions on right-hand side of a system that guarantee the convergence of Euler's broken lines to the funnel of solutions of the system for sufficiently small diameter of partition; in particular, the condition that lets us select a subsequence from any sequence of Euler's broken lines that would converge to the solution on a given time interval. We obtain the condition that guarantees the convergence of Euler's broken lines to the funnel of solutions of the system as the diameter of partitions corresponding to the broken lines tends to zero. The condition is specified for a given explicit constant such that for any mapping that is Liepshitz continuous with this constant and maps onto the phase plane, the set of points of discontinuity has the zero Lebesgue measure (on the graph of this mapping). Several examples are given to demonstrate that this condition cannot be relaxed; specifically, there may be no convergence even if, for each trajectory generated by the system, the restriction of the dynamics function to that graph is Riemann integrable; the constant from the condition above can never be decreased either.
In the paper, Euler's broken lines are embedded into the family of solutions of delay integral equations of the special form, for which, in its own turn, the main result of the paper is proved. It is due to this fact that the results of the paper hold for a broader class of numerical methods, for example, for broken lines with countable number of segments.
Full text
differential equations; Euler's broken lines; numerical methods; Caratheodory conditions.
1. Warga J. Optimal Control of Differential and Functional Equations. New York, Academic, 1972. 531 p.
2. Hartman P. Ordinary Differential Equations. New York, Wiley, 1964. 720 p.
3. Tolstonogov A.A. Differentsial'nye vklyucheniya v banakhovom prostranstve [Differential Inclusions in Banach Space]. Novosibirsk, Nauka, 1986. 296 p.
4. Tolstonogov A.A. Differential Inclusions in a Banach Space. Mathematics and Its Applications, 524. Dordrecht, Kluwer Academic Publishers, 2000. DOI: 10.1007/978-94-015-9490-5
5. Filippov A.F. Differentsial'nye uravneniya s razryvnoy pravoy chast'yu [Differential Equations with Discontinuous Right-Hand Side]. Moskow, Nauka, 1985.
6. Krasovskii N.N., Subbotin A.I. Pozitsionnye differentsial'nye igry [Positional Differential Games]. Moscow, Nauka, 1974.
7. Cortes J. Discontinuous Dynamical Systems. Control Systems, IEEE, 2009, vol. 28, no. 3, pp. 36-73. DOI: 10.1109/MCS.2008.919306
8. Biles D.C., Federson M., Pouso R.L. A Survey of Recent Results for the Generalizations of Ordinary Differential Equations. Abstract and Applied Analysis, 2014, Art. ID 260409, 9 pp.
9. Khlopin D.V. Uniform Approximation of Trajectories Maximal to the Right Under the Condition of Asymptotic Integral Stability. Journal of Mathematical Sciences, vol. 199, no. 5, pp. 556-563. DOI: 10.1007/s10958-014-1882-3
10. Bohner М., Peterson А. Dynamic Equations on Time Scales. Birkh'auser, 2001.
11. Artstein Z. Continuous Dependence on Parameters: On the Best Possible Results. Journal of Differential Equations, 1975, vol. 19, no. 2, pp. 214-225. DOI: 10.1016/0022-0396(75)90002-9
12. Khlopin D.V. Euler Polygonal Lines in Systems with a Time-Measurable Right-Hand Side. Differential Equations, 2008, vol. 44, no. 12, pp. 1711-1720. DOI: 10.1134/S0012266108120070
13. Khlopin D.V. [Euler's Broken and Timelines in Terms of Caratheodory]. Trudy IMM UrO RAN, 2008, vol. 14, no. 4, pp. 159-171. (in Russian)
14. Khlopin D.V. Euler's Broken Lines in Systems with Carathe'odory Conditions. Proceedings of the Steklov Institute of Mathematics (Supplementary issues), 2007, vol. 259, issue 2, pp. 141-158. DOI: 10.1134/S0081543807060090
15. Zhukovskii E.S. On a Parametric Specification of the Solution of a Differential Equation and its Approximate Construction. Russian Mathematics (Izvestiya VUZov), 1996, vol. 40, pp. 29-32.
16. Panasyuk A.I. Properties of Solutions of Generalized Differential Equations of Approximation Type in $mm{R}^m$. Differential Equations, 1991, vol. 27, no. 12, pp. 1453-1464.
17. Petukhov V.R. [Investigation of a System of Differential-Functional Equations] Differentsial'nye uravneniya [Differential Equations], 1968, vol. 4, no. 5, pp. 875-880. (in Russian)
18. Hale J. Theory of Functional Differential Equations. Applied Mathematical Sciences. Vol. 3. New York-Heidelberg, Springer-Verlag, 1977. DOI: 10.1007/978-1-4612-9892-2
19. Filippov V.V., Fedorchuk V.V. Obshchaya topologiya [General Topology. Basic Constructions]. Moscow, Fizmatlit, 2006.
20. Kim A.V., Kolmogortseva N.G. On the Degree of Smoothness of Solutions of Functional Differential Equations. Proceedings of the Steklov Institute of Mathematics (Supplementary issues), 2007, vol. 259, issue 2, pp. 159-162. DOI: 10.1134/S0081543807060107